MAUDE Adverse Event Report: PHILIPS RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

PHILIPS RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number AUX400T15C
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code Nodule (4551)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to develop a nasal polyp and an inverted papilloma.The patient required surgical removal of the inverted papilloma and nasal polyp in response to the reported event.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported an allegation of an issue related to sound abatement foam.This action was reported to fda per 21 cfr part 806.The device will be corrected per res (b)(4).
 
Additional Manufacturer Narrative
The manufacturer previously repored an issue related to a cpap device's sound abatement foam.The patient alleged to develop a nasal polyp and an inverted papilloma.The device was returned to the manufacturer's quality product investigation laboratory for further investigation.An external visual inspected was completed by the manufacturer.The manufacturer found evidence of moderate dust contamination on the pollen filter and a spot left of the therapy button of unknown origin.Power was applied to the device and the manufacturer verified that the device provides therapy.The manufacturer reviewed the device's event logs and found no errors logged.The device was visually inspected internally and found evidence of dust and dirt contaminates to the blower box, blower and blower impeller.The humidifier was inspected and found carbonaceous deposits on the water tank and discolored spots on the flip lid seal, as well as dust and dirt.A microscopic review of the contaminants was completed by the manufacturer.The comtaminates were confirmed to be small insects 2-3mm long.There was no report of sound abatement foam degradation.The manufacturer confirms the contamination is that of the operating environment and insect contamination.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
PHILIPS RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
PHILIPS RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key12230182
Report Number2518422-2021-02478
Device Sequence Number17360550
Product Code BZD
UDI-Device Identifier00606959034792
UDI-Public00606959034792
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberAUX400T15C
Device Catalogue NumberAUX400T15C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/16/2021
12/17/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date09/13/2021
06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HUMIDIFIER H171682854C0EMODEM CT90302703440
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale